Why Riboflavin Can Make Urine Bright Yellow
The vivid color often comes from riboflavin, also known as vitamin B2. The vitamin itself is yellow and naturally fluoresces under ultraviolet light. A multivitamin can deliver more riboflavin than the body can use at that moment, so the extra is carried into urine and leaves the body. The pigment is concentrated there, making the color especially noticeable.
What Happens After You Take a Multivitamin
Riboflavin helps the body use energy from food, but it is water-soluble: it dissolves in water rather than being stored in large amounts. After the body absorbs a dose, it uses what it needs; the kidneys filter much of the remainder from the blood into urine. That is why the color may appear within hours of taking a supplement and then fade as the excess is cleared.
The effect can look dramatic without meaning that the vitamin is doing something unusual or that the body is “detoxing.” It is a visible consequence of processing and excreting a water-soluble vitamin.
Color Is a Clue, Not a Diagnosis
A bright yellow tint after a multivitamin is commonly explained by riboflavin, but urine color can also change for other reasons, including hydration, foods, and medicines. The timing matters: a color change soon after a supplement is more readily explained by its ingredients than by the body suddenly needing more vitamins.
The memorable part is that a vitamin’s own color can survive the trip through the body: what the body does not use can leave a bright trace in the toilet.






